Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 1, NWS Atlanta, GA

February 28, 201385 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Feb 28, 2013, 2:29 PM EST for 85 counties in Georgia. It took effect at Mar 1, 2013, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2013, 2:29 PM EST (19:29 UTC)
In effect from
Mar 1, 2013, 12:00 AM EST
Expired
Mar 1, 2013, 8:23 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA
All 85 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS72 KFFC 281929
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST THU FEB 28 2013


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
091>096-103>109-010330-
/O.NEW.KFFC.FZ.W.0001.130301T0500Z-130301T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS...AMERICUS...
CORDELE
229 PM EST THU FEB 28 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST FRIDAY.

* LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...FREEZING TEMPERATURES ARE POSSIBLE ANYTIME BETWEEN
  MIDNIGHT TONIGHT AND 9 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
2 follow-up statements
356 
WWUS72 KFFC 010804
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 AM EST FRI MAR 1 2013

GAZ074-076-080-081-083-084-091>096-103>109-011615-
/O.CAN.KFFC.FZ.W.0001.000000T0000Z-130301T1400Z/
/O.NEW.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/
WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-TWIGGS-WILKINSON-MARION-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-
INCLUDING THE CITIES OF...WARNER ROBINS...AMERICUS...CORDELE
304 AM EST FRI MAR 1 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...
...FREEZE WARNING IS CANCELLED FOR FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY. THE FREEZE WARNING FOR FRIDAY MORNING HAS BEEN
CANCELLED.

* LOCATIONS...PARTS OF CENTRAL GEORGIA.

* TEMPERATURES...AROUND 32 DEGREES.

* TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE FROM MIDNIGHT
  TO 9 AM SATURDAY MORNING..

* IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078-
079-082-011615-
/O.NEW.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/
/O.CON.KFFC.FZ.W.0001.000000T0000Z-130301T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS-
TALBOT-BIBB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
304 AM EST FRI MAR 1 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY. A FREEZE WARNING IS CURRENTLY IN EFFECT THROUGH 9 AM
EST THIS MORNING.

* LOCATIONS...NORTH AND MOST OF CENTRAL GEORGIA.

* TEMPERATURES...MIDDLE 20S IN THE HIGHER ELEVATIONS...LOWER 30S
  ELSEWHERE.

* TIMING...FREEZING TEMPERATURES ARE POSSIBLE THROUGH 9 AM THIS
  MORNING. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN FROM
  MIDNIGHT TO 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
216 
WWUS72 KFFC 011323
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 AM EST FRI MAR 1 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078-
079-082-020300-
/O.CAN.KFFC.FZ.W.0001.000000T0000Z-130301T1400Z/
/O.CON.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS-
TALBOT-BIBB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
823 AM EST FRI MAR 1 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZE WARNING.

* LOCATIONS...NORTH AND MOST OF CENTRAL GEORGIA.

* TEMPERATURES...MIDDLE 20S IN THE HIGHER ELEVATIONS...LOWER 30S
  ELSEWHERE. 

* TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE FROM MIDNIGHT
  TO 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ074-076-080-081-083-084-091>096-103>109-020300-
/O.CON.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/
WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-TWIGGS-WILKINSON-MARION-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-
INCLUDING THE CITIES OF...WARNER ROBINS...AMERICUS...CORDELE
823 AM EST FRI MAR 1 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY...

* LOCATIONS...PARTS OF CENTRAL GEORGIA.

* TEMPERATURES...AROUND 32 DEGREES.

* TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE FROM MIDNIGHT 
  TO 9 AM SATURDAY MORNING.. 

* IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Feb 28, 2:24 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 28, 2:24 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EST THU FEB 28 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
MAIN CONCERN THROUGH FRIDAY IS THE DEVELOPING UPPER LOW/TROUGH
OVER THE MID U.S. THAT DRIFTS TOWARD THE AREA AND SPREADS DEEPER
MOISTURE INTO THE FAR N COUNTIES THROUGH FRIDAY. THIS WILL BRING
MAINLY SMALL CHANCES FOR LIGHT RAIN OR SNOW SHOWERS...STARTING
LATER TONIGHT AND MAXIMIZING LATER FRIDAY. GFS/NAM ARE IN DECENT
AGREEMENT BRINGING THE MOISTURE INTO FAR N GA. IF SNOW DOES
DEVELOP IN THE COLDER AREAS...SMALL ACCUMULATIONS ARE POSSIBLE OF
1/4 INCH OR LESS...MOSTLY LIKELY AT HIGHER ELEVATIONS.

THE FROST FREEZE SEASON BEGINS MAR 1ST. WITH FORECAST LOW
TEMPERATURES RUNNING 28-33 FOR A LARGE PORTION OF THE AREA...WILL
NEED TO ISSUE A FREEZING WARNING FOR ALL AREAS EXCEPT THE FAR SW
AND FAR SE CWA. FORECAST LOW TEMPERATURES RUNNING 7-11 DEGREES
BELOW NORMAL TONIGHT AND 9-14 DEGREES BELOW NORMAL FOR FRIDAY.

OVERALL CONFIDENCE IS LOW TO MEDIUM.

BDL

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
GUIDANCE IS COMING IN SLIGHTLY DRIER FOR THE WEEKEND...ESPECIALLY
SATURDAY DURING THE DAY. BOTH THE GFS AND ECMWF BRING IN A POTENT
SLUG OF MOISTURE THROUGH ABOUT 12Z SATURDAY BUT DRY IT QUICKLY
THEREAFTER. BUFR SOUNDINGS ESPECIALLY IN NORTH GEORGIA INDICATE
ALL SNOW ESPECIALLY IN THE 09Z-12Z SATURDAY WINDOW. AFTER SOME
ADJUSTMENTS TO TEMPS AND POPS...THE RESULTING SNOW AMOUNTS ARE
ACTUALLY VERY SIMILAR /THOUGH JUST A TEENSY BIT LESS/ THAN WHAT
THE MIDNIGHT SHIFT HAD IN PLACE...GENERALLY NEAR TO JUST UNDER AN
INCH AT THE HIGHEST ELEVATIONS...AND A DUSTING POSSIBLY INTO SOME
OF THE NORTH METRO COUNTIES. WILL CONTINUE WORDING IN THE HWO BUT
OTHERWISE FOR NOW POTENTIAL NEED FOR WINTER PRODUCTS LOOKS PRETTY
LOW. HOWEVER...MUCH LIKE TONIGHT IN THE SHORT TERM...LOW TEMPS
WILL BE HOVERING NEAR TO SLIGHTLY BELOW FREEZING FOR FRIDAY
NIGHT...AND TRENDING COLDER SATURDAY NIGHT AND ESPECIALLY SUNDAY
NIGHT. FREEZE PRODUCTS WILL LIKELY BE NEEDED.

OTHER INTERESTING FEATURE OF NOTE IS THE MID-WEEK SYSTEM. STILL
SOME BIG DIFFERENCES BETWEEN THE GFS AND ECMWF BUT 12Z ECMWF IS
ACTUALLY TRENDING CLOSER TO THE 12Z GFS /KIND OF A SURPRISE...
USUALLY THE GFS IS TRYING TO CATCH UP TO THE ECMWF/ WITH BRINGING
A COLD...CLOSED UPPER LOW ACROSS THE SOUTHEAST WITH A SURFACE LOW
MOVING ACROSS CENTRAL GEORGIA. STILL NOT ENOUGH CONFIDENCE WITH
FRONTAL PASSAGE ON TUESDAY TO ADD THUNDER...BUT BOTH BRING THE
COLD CORE UPPER LOW ACROSS NORTH GEORGIA WEDNESDAY. GFS BRINGS
OVER 3 INCHES OF SNOW TO WEST CENTRAL GEORGIA...GENERALLY JUST
SOUTH AND WEST OF THE METRO AREA. THIS IS OBVIOUSLY OUT THERE IN
FANTASYLAND BUT INTERESTING NONETHELESS...AND FORECAST TRENDS WILL
HAVE TO BE VERY CLOSELY MONITORED.

TDP

PREV LONG TERM DISCUSSION... /ISSUED 312 AM EST THU FEB 28 2013/
FOCUS OF THE EXTENDED FORECAST PERIOD CONTINUES TO BE THE CHANCE
FOR WINTRY PRECIPITATION ACROSS NORTH GEORGIA FRIDAY NIGHT THROUGH
SATURDAY EVENING. MEDIUM RANGE MODELS HAVE BEEN CONSISTENT OVER
THE PAST SEVERAL RUNS. GFS AND ECMWF ARE EVEN MORE IN LINE WITH
EACH OTHER NOW CONCERNING THE EVOLUTION OF THE LARGE SCALE UPPER
TROUGH ALTHOUGH THEY STILL CONTINUE TO SHOW SOME DIFFERENCES
CONCERNING THE TRACK AND STRENGTH OF THE SMALL BUT VIGOROUS SHORT
WAVE MOVING THROUGH THE MEAN FLOW ACROSS THE REGION SATURDAY. EVEN
SO BOTH MODELS ALONG WITH THE SREF CONTINUE TO GENERATE FAIRLY LOW
QPF VALUES THROUGH THE EVENT...INCLUDING SATURDAY WHEN THE BEST
UPPER FORCING IN IMPACTING NORTH GEORGIA. THIS IS LIKELY A
REFLECTION OF THE LACK OF LOW LEVEL MOISTURE AVAILABLE AS THE
SURFACE FLOW REMAINS NORTHWESTERLY AND VERY LITTLE SURFACE
REFLECTION IS EVIDENT IN THE PRESSURE FIELD IN ASSOCIATION WITH
THE SHORT WAVE. RIGHT NOW IT APPEARS THAT THE ATMOSPHERE WILL BE
COOL ENOUGH FOR A RAIN/SNOW MIXTURE ACROSS THE FAR NORTH WITH
MOSTLY SNOW AT HIGHER ELEVATIONS AND A RAIN/SNOW MIX AT TIMES AT
LEAST AS FAR SOUTH AS THE SOUTHERN ATLANTA SUBURBS AND SOUTH OF
ATHENS. RIGHT NOW SNOW TOTALS ARE EXPECTED TO BE LIGHT WITH
GENERALLY A HALF INCH OR LESS ACROSS THE FAR NORTH...WITH AN INCH
OR SO POSSIBLE AT THE HIGHER ELEVATIONS... AND A MORNING/EVENING
DUSTING POSSIBLE SATURDAY AS FAR SOUTH AS THE SOUTHERN ATLANTA
METRO TO SOUTH OF ATHENS. ALTHOUGH THE CHANCES FOR PRECIPITATION
HAVE SHOWN AN INCREASE IN CONFIDENCE OVER THE PAST FEW DAYS...THE
CONFIDENCE IN AMOUNTS HAS REMAINED A BIT MORE TENUOUS. THIS EVENT
WILL NEED TO BE WATCH CLOSELY AS IT CONTINUES TO EVOLVE FOR ANY
CHANGES IN EXPECTED AMOUNTS AND GEOGRAPHIC DISTRIBUTION.

BOTH THE GFS AND ECMWF ARE NOW SHOWING AND INCREASINGLY PROGRESSIVE
UPPER PATTERN AS THE EARLY WEEKEND SYSTEM EXITS. WEAK UPPER RIDGING
OVER THE REGION IN THE FIRST HALF OF THE WEEK SHOULD ALLOW
TEMPERATURES TO MODERATE FAIRLY QUICKLY WITH A COMPACT...AND
RELATIVELY QUICK SHORT WAVE APPROACHING BY TUESDAY BRINGING ANOTHER
CHANCE FOR PRECIPITATION.

20

&&

.AVIATION...
18Z UPDATE...
VFR CEILINGS ACROSS THE NORTHERN TAF SITES WITH CEILINGS TENDING TO
DIMINISH LATE DAY/EVENING. SURFACE WINDS WNW 10-15 KTS WITH GUSTS
TO 25 KTS DIMINISHING WITH SUN DOWN.

//ATL CONFIDENCE...18Z UPDATE...
LOW CONFIDENCE ON CLOUDS AND CIGS INTO TONIGHT.
HIGH CONFIDENCE ALL OTHER ELEMENTS.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          31  52  31  46 /   0   0  10  30
ATLANTA         31  48  31  42 /   0   5  10  30
BLAIRSVILLE     29  40  30  39 /  20  30  30  50
CARTERSVILLE    30  47  31  42 /  10  10  20  40
COLUMBUS        34  56  34  47 /   0   0  10  20
GAINESVILLE     31  47  32  42 /   5   5  20  30
MACON           29  56  31  48 /   0   0  10  20
ROME            32  47  31  43 /  10  10  30  50
PEACHTREE CITY  28  50  29  44 /   0   0  10  30
VIDALIA         36  57  35  52 /   0   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...
LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHITE...
WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...BDL
LONG TERM....TDP
AVIATION...BDL
Hazardous weather outlook, Feb 28, 4:30 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EST THU FEB 28 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 AM EST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT CHANCE OF WINTRY PRECIPITATION IN FAR NORTH GEORGIA
TONIGHT...

DISCUSSION...

A WEAK UPPER LEVEL SYSTEM MOVING ACROSS THE SOUTHERN APPALACHIANS
TONIGHT MAY PRODUCE SOME LIGHT WINTRY PRECIPITATION ACROSS FAR NORTH
GEORGIA. LITTLE OR NO ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...POTENTIAL WINTRY PRECIPITATION ACROSS NORTH GEORGIA SATURDAY...

WEATHER HAZARDS EXPECTED...
MINOR ACCUMULATIONS OF SNOW...ESPECIALLY SATURDAY MORNING AND
EVENING...ARE POSSIBLE WITH SLICK SPOTS ON ROADS.

DISCUSSION...

A FAST MOVING BUT POTENT UPPER LOW SWEEPING ACROSS THE TENNESSEE
VALLEY AND SOUTHERN APPALACHIANS SATURDAY WILL BRING A CHANCE FOR AT
LEAST LIGHT WINTRY PRECIPITATION TO NORTH GEORGIA. ANY ACCUMULATIONS
ARE EXPECTED TO REMAIN LIGHT AT THIS TIME...GENERALLY A HALF INCH OR
LESS MAINLY ACROSS FAR NORTH GEORGIA...WITH UP TO AN INCH AT THE
HIGHEST ELEVATIONS OF THE FAR NORTHERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.